English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Fixation probabilities in populations under demographic fluctuations

MPS-Authors
/persons/resource/persons211426

Czuppon,  Peter
Department Evolutionary Theory, Max Planck Institute for Evolutionary Biology, Max Planck Society;

/persons/resource/persons56973

Traulsen,  Arne
Department Evolutionary Theory, Max Planck Institute for Evolutionary Biology, Max Planck Society;

Fulltext (public)
Supplementary Material (public)
There is no public supplementary material available
Citation

Czuppon, P., & Traulsen, A. (2018). Fixation probabilities in populations under demographic fluctuations. Journal of Mathematical Biology, 77, 1233-1277. doi:10.1007/s00285-018-1251-9.


Cite as: http://hdl.handle.net/11858/00-001M-0000-002E-0F87-C
Abstract
We study the fixation probability of a mutant type when introduced into a resident population. We implement a stochastic competitive Lotka–Volterra model with two types and intra- and interspecific competition. The model further allows for stochastically varying population sizes. The competition coefficients are interpreted in terms of inverse payoffs emerging from an evolutionary game. Since our study focuses on the impact of the competition values, we assume the same net growth rate for both types. In this general framework, we derive a formula for the fixation probability φ of the mutant type under weak selection. We find that the most important parameter deciding over the invasion success of the mutant is its death rate due to competition with the resident. Furthermore, we compare our approximation to results obtained by implementing population size changes deterministically in order to explore the parameter regime of validity of our method. Finally, we put our formula in the context of classical evolutionary game theory and observe similarities and differences to the results obtained in that constant population size setting.